Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 17, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 27, 2007, 12:36 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 12:36 PM PDT (19:36 UTC)
- Expired
- Jul 27, 2007, 5:11 PM PDT
- In force
- 5 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 271936 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1236 PM PDT FRI JUL 27 2007 NVZ455-457-280345- /O.NEW.KLKN.FW.W.0017.070727T1936Z-070728T0500Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 1236 PM PDT FRI JUL 27 2007 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY LIGHTNING FOR PORTIONS OF CENTRAL NEVADA... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES SCATTERED DRY THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON AND INTO THIS EVENING ACROSS FIRE WEATHER ZONES 455 AND 457. DUE TO SLOW STORM MOVEMENT...SOME STORMS MAY PRODUCE WETTING RAINS. HOWEVER...MOST THUNDERSTORMS WILL BE DRY. OUTFLOW WINDS OF UP TO 50 MPH WILL BE POSSIBLE. SCATTERED DRY THUNDERSTORMS WILL ALSO BE POSSIBLE IN EXTREME SOUTHEAST ZONE 452 AND EXTREME EASTERN ZONE 454. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KLKN 280011 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 511 PM PDT FRI JUL 27 2007 NVZ455-457-280115- /O.CAN.KLKN.FW.W.0017.000000T0000Z-070728T0500Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 511 PM PDT FRI JUL 27 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS RESPONSIBLE FOR DRY LIGHTNING EARLIER THIS AFTERNOON HAVE SINCE DISSIPATED...THEREFORE THE RED FLAG WARNING IS CANCELLED. $$ JM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 27, 2:05 AM PDT, 10 hours 31 minutes earlier.
Area forecast discussion, Jul 27, 2:05 AM PDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 205 AM PDT FRI JUL 27 2007 .SYNOPSIS...DRIER AIR MOVING INTO NORTHERN NEVADA WILL KEEP THE THREAT OF THUNDERSTORMS CONFINED TO CENTRAL NEVADA TODAY. SOME MOISTURE WILL MOVE BACK INTO NORTHEASTERN NEVADA BEGINNING SATURDAY WITH A BIGGER SURGE OF MONSOON MOISTURE MOVING INTO EASTERN NEVADA AROUND TUESDAY. && .SHORT TERM...DRIER AIR HAS ALREADY MOVED INTO NWRN NV AS EVIDENCED BY DEW POINTS IN THE MID 20S AT WMC. THIS DRIER AIR WILL CONTINUE TO WORK ITS WAY EWD TODAY AND WILL ELIMINATE THE THREAT OF TSTMS FROM ALL OF NRN NV TODAY. CNTRL NV WILL STILL HAVE SUFFICIENT MOISTURE AND INSTABILITY TO SEE AT LEAST ISOLATED TSTMS THIS AFTN. ON SATURDAY MODELS SHOW SOME OF THE MOISTURE OVER CNTRL NV TO ADVECT NWD INTO ERN ELKO COUNTY SO INTRODUCED ISOLATED TSTMS BACK IN THE FORECAST FOR THAT AREA. CEC .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY NIGHT...LONG RANGE MODELS IN GOOD AGREEMENT OVER THE NEXT WEEK WITH PERSISTENT PATTERN EXPECTED TO CONTINUE. MODELS SHOW POSITION OF UPPERLEVEL HIGH NEAR THE FOUR CORNERS REGION THROUGH NEXT WEEK...WITH SOUTH TO SOUTHEASTERLY FLOW REMAINING OVER MOST OF THE GREAT BASIN REGION. LOW TO MIDLEVEL SUBTROPICAL MOISTURE EXPECTED TO REMAIN OVER CNTRL NV THIS WEEKEND BEFORE INCREASING ACROSS THE WHOLE CWFA BY THE MIDDLE OF NEXT WEEK. DAYTIME TEMPS EXPECTED TO BE IN THE MID TO UPPER 90S THIS WEEKEND WITH MILD OVERNIGHT LOWS IN THE UPPER 50S AND 60S. TEMPS EXPECTED TO COOL BY A FEW DEGS NEXT WEEK AS ANOTHER STRONG MONSOON PUSH IS EXPECTED TO PUSH NORTH FROM THE TROPICS BY TUESDAY WITH PW/S INCREASING TO OVER 1 INCH ACROSS ERN NV. CONTINUED TO INCREASE POPS STARTING ON TUESDAY WITH MODELS SHOWING R/R QUAD OF 50 KT UPPERLEVEL JET MAX PUSHING ACROSS THE AREA TUESDAY AND WEDNESDAY IN ASSOCIATION WITH AN UPPERLEVEL DISTURBANCE PUSHING NORTH OUT OF THE SOUTHWEST. WILL HAVE TO WATCH THIS FEATURE CLOSELY DUE TO THE POSSIBILITY OF FLASH FLOODING TUESDAY THROUGH THURSDAY. TT && .AVIATION...TAFS AND TWEBS COVER EXPECTED VFR CONDITIONS THROUGH THIS MORNING. ISOLD TSTORMS WILL DEVELOP ONCE AGAIN DURING THE AFTERNOON ACROSS CNTRL NV IN THE VICINITY OF KTPH AND KELY. OCCASIONAL LIGHTNING...BRIEF MODERATE RAINFALL...AND GUSTY WINDS UP TO 35 MPH ARE EXPECTED IN AND AROUND THESE TSTORMS THROUGH 3PM FRIDAY AFTERNOON. && .FIRE WEATHER...DRIER AIR HAS ALREADY MOVED INTO NWRN NV AS EVIDENCED BY DEW POINTS IN THE MID 20S AT WMC. THIS DRIER AIR WILL CONTINUE TO WORK ITS WAY EWD TODAY AND WILL ELIMINATE THE THREAT OF TSTMS FROM ALL OF NRN NV TODAY. CNTRL NV WILL STILL HAVE SUFFICIENT MOISTURE AND INSTABILITY TO SEE AT LEAST ISOLATED TSTMS THIS AFTN. MOST OF THE STORMS WILL STILL BE WET TODAY BUT WILL BE TRANSITIONING OVER TO DRY AS PW VALUES DROP BELOW 3/4 INCH. ON SATURDAY MODELS SHOW SOME OF THE MOISTURE OVER CNTRL NV TO ADVECT NWD INTO ERN ELKO COUNTY SO INTRODUCED ISOLATED TSTMS BACK IN THE FORECAST FOR THAT AREA. TSTMS ON SATURDAY WILL BE MAINLY DRY AS PW VALUES RANGE FROM 1/2 TO 2/3 INCH WITH MOISTURE MOSTLY ABOVE 550 MB. CEC && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.